Hospital doctor warns of dangers of paracetamol

The doctor in charge of Stockton’s accident and emergency is warning people of the dangers of taking too much paracetamol.

Andy Simpsoandy-simpson-1n, clinical director for accident and emergency at the University Hospital of North Tees said: “We’ve seen a number of people being admitted into a hospital bed as a result of taking too much paracetamol for things like toothache.

“Taking too much can be life-threatening. It can cause serious liver and kidney problems and could kill you.

“The maximum 24-hour dose of paracetamol is eight 500mg tablets. While it is readily available across the counter, it can be extremely dangerous if you take more than the recommended dose. Always check the instructions on the packet and remember that a large number of over the counter medications do have paracetamol in them, so again please check the instructions.

“If you are at all uncertain ask your pharmacist they are the experts.”

Leave a comment

comments powered by Disqus